MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367981
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® sst¿ blood collection tubes erroneous results were reported.The following information was provided by the initial reporter.The customer stated: "customer reports erroneous results in sst, pst and rst tubes.This issue was reported by nadia ayala-lopez in a 2021 article in clinical chemical acta.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd did not receive photos or samples and the material number and lot number are unknown.Therefore, the investigation is limited.If additional information is made available, this complaint will be reopened to assess the level of investigation needed.The observed differences in concentrations for potassium and total protein can be attributed to the different matrix between pst¿ and sst¿.These differences are well known in laboratory science and widely published.The reduced stability of glucose, potassium, ast, and ldh in plasma (due to cellular contamination of the plasma) is also well known and already referenced in the bd vacutainer® evacuated blood collection system ifu: ¿the presence of cells and platelets in the plasma may lead to increased variability and/ or instability of certain analytes that are involved in cell/platelet-mediated metabolic processes and/or are present in higher concentrations in cells or platelets.Analytes that may be affected include aspartate aminotransferase, glucose, inorganic phosphorus, lactate dehydrogenase and potassium.¿.Regarding hemolysis and lipemia interferent testing, the authors added foreign hemolysate and lipemic materials in a specimen pool of plasma or serum samples and compared it to saline-spiked pooled samples.It is well known that hemolytic and lipemic samples can interfere with laboratory testing.Assay sensitivity to these interferences is typically documented in assay method inserts.Laboratories should establish acceptability criteria for blood specimens when performing laboratory tests with hemolysate and lipemic materials.The authors re-centrifuged the samples, which goes against bd¿s ifu, which states that ¿tubes should not be recentrifuged once barrier has formed.¿ re-centrifugation of blood collection tubes with a barrier may lead to mixing of the sample from below the barrier, potentially altering the results.This complaint is unable to be confirmed.Complaints received for this reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD VACUTAINER® SST¿ BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14349911
Report Number1917413-2022-00251
Device Sequence Number4098720
Product Code JKA
UDI-Device Identifier50382903679817
UDI-Public50382903679817
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Literature
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number367981
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer10/10/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown